MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1628C93E
Medical Device Problem Codes Leak/Splash (1354); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Rupture (2208); Insufficient Information (4580)
Date of Event 10/01/2024
Type of Reportable Event Death
Event or Problem Description
Four talent stent grafts were implanted during endovascular treatment of an 95mm abdominal aortic aneurysm.An endurant ii stent graft limb was implanted 12 years and 1 month post index procedure.It was reported 3 years, 9 months later the patient presented emergently, a ct scan revealed a type iii endoleak, which resulted in a subsequent aneurysm rupture.Emergency intervention was preformed using 3 endurant stent graft limbs (1620124, 1616124 and 162493) to bridge the separation between the original iliac limb and the bifurcated device followed by aggressive ballooning with a reliant balloon.An angiogram confirmed the resolution of the type iii endoleak.The patient continued to receive treatment after for complications related to the aneurysm rupture.Per the physician the cause of the type iii endoleak and subsequent rupture in undetermined.No additional clinical sequalae were provided and the patient will be monitored.
 
Additional Manufacturer Narrative
Continuation of d10: product id etlw1616c124e (serial: (b)(6)); product type: 0180-aortic stent graft; implant date (b)(6) 2024; explant date product id etlw1624c93e (serial: (b)(6)); product type: 0180-aortic stent graft; implant date (b)(6) 2024; explant date product id etlw1620c124e (serial: (b)(6)); product type: 0180-aortic stent graft; implant date (b)(6) 2024; explant date product id af3418c170xh ((b)(6)); product type: 0180-aortic stent graft; implant date (b)(6) 2008; explant date section d references the main component of the system.Other medical products in use during the event include: brand name talent (ct) iliac stent graft (straight); product id iw1422c90ct (serial: (b)(6)); product type: 0180-aortic stent graft; implant date (b)(6) 2008; explant date brand name talent (ct) iliac stent graft (straight); product id ixw1822c80ct (serial: (b)(6)); product type: 0180-aortic stent graft; implant date (b)(6) 2008; explant date brand name talent (ct) aortic extender stent graft; product id axf3434w28ct (serial: (b)(6)); product type: 0180-aortic stent graft; implant date (b)(6) 2008; explant date medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Section b2.Date of death: the exact date of death is unknown; month and year are valid.B5; additional information received: it is believed that the device what had separated from the main body bifurcate was likely the talent ixw1822c80ct, sn (b)(6) as the three current endurant iliac limbs put in had to have been extended all the way up to flow divider of bifurcated talent graft to achieve a junctional seal and fix type iii leak.It is unknown why an endurant limb was implanted 12 years post-index procedure.It was reported the patient expired.The exact date or cause of death were not provided.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
B5: additional information received: it was reported that the patient¿s death was related to device-limb separation and the subsequent procedure to fix it.The patient died one day after the emergency procedure.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20359111
Report Number9612164-2024-04501
Device Sequence Number8058973
Product Code MIH
UDI-Device Identifier00643169467415
UDI-Public00643169467415
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/02/2022
Device Model NumberETLW1628C93E
Device Catalogue NumberETLW1628C93E
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2024
Supplement Date Received by Manufacturer10/03/2024
10/24/2024
Initial Report FDA Received Date10/03/2024
Supplement Report FDA Received Date10/07/2024
10/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age80 YR
Patient SexMale